Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 66, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 2003, 1:40 PM CDT for Angelina County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2003, 1:40 PM CDT (18:40 UTC)
- Expired
- Apr 20, 2003, 2:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Angelina County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 201840 SVRSHV TXC005-201930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 137 PM CDT SUN APR 20 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS * UNTIL 230 PM CDT * AT 137 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HUNTINGTON...OR ABOUT 9 MILES SOUTHEAST OF LUFKIN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER HUNTINGTON AT 140 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS UNTIL 230 PM CDT. LAT...LON 3128 9477 3112 9466 3123 9437 3142 9456 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 10:50 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 20, 10:50 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1050 AM CDT SUN APR 20 2003 COLD FRONT EXTENDING NEAR A HOT...TO TXK...TO GGG...TO UTS LINE THIS MORNING. THIN LINE OF SHOWERS CONTINUES TO DEVELOP ALONG THETA E AXIS LOCATED FROM THE TOLEDO BEND COUNTRY...INTO NORTHCENTRAL LOUISIANA. VERY ELEVATED SHOWERS AND ISOLATED THUNDERSTORMS ARE ALSO DEVELOPING BEHIND THE FRONT OVER PORTIONS OF NORTHCENTRAL TEXAS SOUTH OF THE METROPLEX...ASSOCIATED WITH SHORTWAVE SWINGING EAST FROM UPPER LOW OVER NEBRASKA. STRONG STORMS NORTH OF VCT APPEAR ROOTED ALONG FRONT IN AREA OF BEST MOISTURE CONVERGENCE...WITH SHORTWAVE ENERGY NOW PUSHING EAST INTO SE TX...AND INTO S LA THIS AFTERNOON. BOTH RUC AND NEW ETA SHOWING BEST CONVERGENCE STAYING SOUTH OF THE AREA...WITH PASSING SHORTWAVE. HOWEVER...FRONT IS EXPECTED TO SLOW ACROSS SW AR AND NE TX THROUGH THE AFTERNOON... REACHING AN ELD...TO SHV...TO OCH LINE BY 21Z. WILL UPDATE THE ZONES TO LOWER POPS TO SLIGHT CHANCE UP NORTH IN TXK GROUP...BUT WILL MAINTAIN GOING POPS FOR NE TX AND NCNTRL LA. WILL ALSO DROP MENTION OF SEVERE...AS BEST FORCING/CONVERGENCE SHOULD REMAIN TO THE SOUTH...AND LOW OVERCAST WILL INHIBIT HEATING. WILL ALSO HAVE TO LOWER TEMPS A CATEGORY OR SO DUE TO WEAK COLD ADVECTION OCCURRING ACROSS THE NW BEHIND THE FRONT...AND DENSE CLOUD COVER/SHOWERS AHEAD OF IT. UPDATE WILL BE OUT AROUND 1115 AM. 15 .SHV...NONE.
Hazardous weather outlook, Apr 20, 12:00 PM CDT, 1 hour 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY ALONG AND AHEAD OF A WEAK COLD FRONT THAT WILL SLOWLY MOVE SOUTHEAST THROUGH THE REGION. SOME SHOWER ACTIVITY MAY PERSIST ACROSS DEEP EAST TEXAS AND PORTIONS OF NORTHCENTRAL LOUISIANA OVERNIGHT...BEFORE THE FRONT PUSHES SOUTH TO THE COAST MONDAY MORNING. DUE TO ABUNDANT CLOUD COVER WHICH WILL LIMIT AFTERNOON HEATING...AND WEAK WINDS THROUGH THE LOWER LEVELS OF THE ATMOSPHERE...ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE MIDWEST FROM THE ROCKIES AROUND MIDWEEK...BRINGING WITH IT A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND EARLY THURSDAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 5:33 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 42 min |
| Apr 20, 5:48 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 42 min |
| Apr 20, 6:03 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.